How can I banish acne and facial hair at the age of 40?

Question

Hi Dr Allem, I just turned 40, been suffering with acne breakouts and more facial hair than usual. Can you please recommend a natural hormone balancer, as I don’t want to go on the pill. Thanks.

Submitted by Belinda on 12 January 2015

Answer

Hi reader

As women approach the menopause phase of their lives, they are subjected to rapidly changing hormone levels. Progesterone has already declined by this stage and as estrogen falls, testosterone levels can become dominant. This often results in breakouts and facial hair growth. I would advise having your hormone levels checked first and then deciding on whether you wish to either block the excess testosterone or balance the falling estrogen. Insulin levels should also be checked for you and you may also have developed a loss of stomach acid or an imbalance in your intestinal flora. Depending on all of these findings one can select natural products to combat the imbalances, including saw palmetto, n-acetyl cysteine, probiotics and cinnamon to name a few.

Want to ask a question? Sign in here sign up now

More Questions

Question from Meghan

Question

Hi Dr Allem, I have very sensitive lips. When I wear lipstick my lips become extremely dry and they peel the next day. Can you recommend a product to help and maybe even a lipstick brand that I could wear? Thanks so much!

View the answer

| Submitted by Meghan on 11 December 2017

Question from From Matshepiso Daemane

Question

Is Even & Lovely a dermatologically tested?

View the answer

| Submitted by From Matshepiso Daemane on 11 December 2017

Question from Cindi

Question

Hi, I recently developed a rash on the side of my underarm (just outside of the underarm area). I thought it was just heat or friction, but it has been a week and it has not gone away or shown any change. It doesn’t hurt, but its sensitive, red ans makes me feel self conscious in strappy shirts. Is there something else that could’ve caused this and what is the best way to treat it?

View the answer

| Submitted by Cindi on 23 November 2017

Question from Chandni Jivan

Question

Is it normal for your skin to peel after using a liquid foundation?

View the answer

| Submitted by Chandni Jivan on 23 October 2017

Question from Nobahle Sibanyoni

Question

Hello Dr M.

I have major sensitive skin with terrible discoloration, and now I have developed a massive rash that and with all the products that I have tried both natural and chemical based, my face just burns and since it is sensitive to every thing I have tried, it has now gotten flaky and I also have hyper-pigmentation. I was told to get persivate cream and cetaphil clanser and lotion, but my skin burns and dries after moisturizing. what should I do next?

View the answer

| Submitted by Nobahle Sibanyoni on 23 October 2017

BeautySouthAfrica - your pre-shop stop for all things beauty

Beautysouthafrica.com is South Africa’s most comprehensive online beauty magazine and your pre-shop stop for product information and reviews. From the latest international make-up trends to the hottest new products on the market, we offer insights into the glamorous world of beauty. Join like-minded beauty fanatics in our loyalty program and earn points, trial beauty products and share your experiences.

Become a beauty addict!

Get great deals and climb the ladder to a Gold Star!

×

Sign In

×